Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 23, 2000, 3:00 AM CDT for Codington County, Hamlin County, South Dakota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 23, 2000, 3:00 AM CDT (08:00 UTC)
- Expired
- Jun 23, 2000, 4:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Codington County, SD, Hamlin County, SD
The radar
The Aberdeen radar (KABR), 119 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:30 AM CDT | Thunderstorm Wind 61 E | Thomas, SD | Winds to 70 mph brought several tree branches down in Thomas. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2956 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WUUS53 KABR 230801 SVRABR SDC029-057-230900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CODINGTON COUNTY IN SOUTH DAKOTA HAMLIN COUNTY IN SOUTH DAKOTA * UNTIL 400 AM CDT * AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES SOUTHWEST OF FLORENCE TO 12 MILES WEST OF BRYANT...OR FROM 12 MILES NORTHWEST OF WATERTOWN TO 14 MILES NORTHWEST OF DE SMET...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FLORENCE AROUND 305 AM CDT VIENNA AROUND 310 AM CDT BRYANT...HAZEL...SANDY SHORE STATE PARK AROUND 320 AM CDT WATERTOWN AROUND 330 AM CDT RAUVILLE AROUND 335 AM CDT THOMAS AROUND 340 AM CDT THIS STORM IS EXPECTED TO PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ JH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:10 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 22, 9:10 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 910 PM CDT THU JUN 22 2000 HAVE UPDATED FORECAST PACKAGE TO ACCOUNT FOR CONVECTION IN THE WEST PART AND TO FRESHEN WORDING ELSEWHERE. .ABR...NONE. KEEFE N
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:48 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 42 min |
| Jun 23, 1:16 AM CDT | Severe Thunderstorm Warning | ABR | Clark | 29 min |
| Jun 23, 1:29 AM CDT | Severe Thunderstorm Warning | ABR | Codington | 46 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.